Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 165, NWS Pittsburgh, PA

July 15, 2007Monongalia County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 15, 2007, 6:11 PM EDT for Monongalia County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 6:11 PM EDT (22:11 UTC)
Expired
Jul 15, 2007, 7:00 PM EDT
In force
49 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:39 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 15, 1:39 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
139 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A COLD FRONT WILL STALL AND WEAKEN ACROSS NORTHERN WEST VIRGINIA
THROUGH THE MIDDLE OF THE WEEK. EXPECT WARMER AND MORE HUMID
CONDITIONS...ALONG WITH DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH MONDAY/...

SURFACE BOUNDARY CURRENTLY CROSSING THE FORECAST WILL DROP SOUTH
TONIGHT...WITH SCATTERED SHWRS/TSTMS. WITH SOME DEEP LAYER
SHEAR...ESPECIALLY SOUTH AND EAST OF PITTSBURGH...WILL INCLUDE
SEVERE WORDING FOR LATE THIS AFTN/EVENING. WITH THE BOUNDARY
FURTHER SOUTH MONDAY...LESSER CHANCES OF PRECIPITATION WILL
OCCUR MONDAY FROM PITTSBURGH NORTHWARD. TEMPERATURES FORECAST
CLOSE TO CURRENT TREND.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
AN IMPULSE WILL APPROACH THE AREA FROM THE NORTHWEST MONDAY
EVENING...CROSSING THE AREA LATE MONDAY NIGHT/TUESDAY. NAM/GFS
IN SOME DISAGREEMENT WITH STRENGTH AND TIMING...SO WILL A
INCREASING TREND FOR POPS...WITH CHANCE AREA WIDE AFTER MIDNIGHT
MONDAY NIGHT THROUGH TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES...AND TROUGHING
ACROSS THE EASTERN THIRD OF THE US WILL PERSIST THROUGH THE
PERIOD. WAVES WILL CONTINUE TO PERIODICALLY ROTATE AROUND THE
UPPER TROUGH ACROSS THE UPPER OHIO VALLEY THROUGH AT LEAST
LATE WEEK. THE LATEST GFS RUN HAS THIS PATTERN CONTINUING
THROUGH NEXT WEEKEND. WILL KEEP A GENERAL UNSETTLED PATTERN
THROUGH FRIDAY...KEEPING A DRYING TREND FOR NEXT WEEKEND FOR
NOW. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SURFACE COOL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE
CENTRAL PART OF THE FORECAST AREA WILL CONTINUE TO PUSH SOUTH THIS
EVENING. AHEAD OF THIS BOUNDARY THE AIRMASS HAS DESTABILIZED
ALLOWING SHOWERS AND STORMS TO DEVELOP. THEREFORE MVFR CONDITIONS
ARE POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THESE STORMS.
ANOTHER PERIOD OF MVFR CONDITIONS IS EXPECTED LATE TONIGHT IN AREAS
OF FOG. A GENERAL PERIOD OF UNSETTLED WEATHER IS EXPECTED FOR MONDAY
THROUGH THURSDAY...WITH CHANCES FOR STORMS ON ANY GIVEN DAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

31/30
Hazardous weather outlook, Jul 15, 8:44 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 AM EDT SUN JUL 15 2007

MDZ001-OHZ049-050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004-
012-021>023-041-161000-
GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
844 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS
AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-048-PAZ007>009-013-015-016-161000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-CLARION-JEFFERSON PA-
844 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:32 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT SUN JUL 15 2007

MDZ001-WVZ023-152015-
GARRETT MD-PRESTON WV-
332 PM EDT SUN JUL 15 2007

...THUNDERSTORMS MOVING THROUGH PRESTON AND GARRETT COUNTIES...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR KINGWOOD...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DEEP CREEK LAKE STATE PARK...MOUNTAIN LAKE PARK...MCCOMAS
BEACH...OAKLAND...SWALLOW FALLS STATE PARK...KINGWOOD AND TERRA ALTA.

THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 15, 3:37 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SUN JUL 15 2007

PAZ029-152000-
WASHINGTON PA-
337 PM EDT SUN JUL 15 2007

...THUNDERSTORMS MOVING THROUGH WASHINGTON COUNTY...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLAYSVILLE...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLAYSVILLE AND MARIANNA.

THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND
GUSTS TO 40 MPH.  WHEN THREATENING WEATHER APPROACHES, MOVE
INDOORS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 4:19 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT SUN JUL 15 2007

PAZ031-032-WVZ004-152100-
FAYETTE PA-GREENE PA-MARSHALL WV-
419 PM EDT SUN JUL 15 2007

...THUNDERSTORMS MOVING THROUGH MARSHALL...GREENE...AND FAYETTE
COUNTIES...

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
SHERRARD TO JUST SOUTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARMICHAELS...MASONTOWN...NEMACOLIN...ROGERSVILLE...SWARTS...
  WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE.

THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND
GUSTS TO 40 MPH.  WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 15, 4:30 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT SUN JUL 15 2007

WVZ041-152115-
TUCKER WV-
430 PM EDT SUN JUL 15 2007

...THUNDERSTORMS MOVING THROUGH TUCKER COUNTY...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES WEST OF SAINT GEORGE...MOVING
EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BLACKWATER FALLS...CANAAN VALLEY STATE PARK...DAVISVILLE...
  GATZMER...HAMBLETON...HENDRICKS...PARSONS...SAINT GEORGE AND
  THOMAS.

SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH ARE
POSSIBLE.  WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 5:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT SUN JUL 15 2007

PAZ031-152245-
GREENE PA-
547 PM EDT SUN JUL 15 2007

...THUNDERSTORMS WITH HEAVY RAIN OVER GREENE COUNTY...

AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ABOUT 3 MILES SOUTHEAST OF
WAYNESBURG...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN HAS FALLEN IN THE ROGERSVILLE AND EAST VIEW AREA OF
GREENE COUNTY.  THIS INCLUDES SOUTH FORK CREEK ALONG ROUTES 21 AND
18.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Local storm report, Jul 15, 6:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 SW WAYNESBURG         39.85N 80.25W
07/15/2007                   GREENE             PA   EMERGENCY MNGR

            TREES DOWN ALONG OAK FOREST ROAD.

&&

PARRISH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 4:48 PM EDTSevere Thunderstorm WarningPBZGreene42 min
Jul 15, 7:56 PM EDTFlash Flood WarningPBZMonongalia3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.